Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 111, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 20, 2014, 5:43 PM CDT for Morton County, North Dakota. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 20, 2014, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morton County, ND
The radar
The Bismarck radar (KBIS), 82 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 5:55 PM CDT | HAIL 1 | 5 S Hebron, ND | 40 MPH WIND. 2.50 INCHES OF RAIN WITH STANDING WATER IN THE FARM YARD. |
| Aug 20, 6:00 PM CDT | TSTM WND GST 60 | 5 S Glen Ullin, ND | NEAR ZERO VISIBILITY FOR A BRIEF PERIOD IN VERY HEAVY RAIN. HARD TIME KEEPING CAR ON THE ROAD AS TRAVELER DROVE NORTH ON ND HIGHWAY 49. NO HAIL. REPORT RELAYED FROM PUBLIC THROUGH EMERGENCY MANAGEMENT TO NWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS53 KBIS 202243
SVRBIS
NDC059-202330-
/O.NEW.KBIS.SV.W.0111.140820T2243Z-140820T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
543 PM CDT WED AUG 20 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 630 PM CDT
* AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
HEBRON...OR 35 MILES SOUTH OF BEULAH...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GLEN ULLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
VERY HEAVY RAIN WAS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AND STREETS IN TOWN.
&&
LAT...LON 4698 10167 4672 10162 4672 10209 4698 10210
TIME...MOT...LOC 2242Z 261DEG 13KT 4679 10201
HAIL...1.00IN
WIND...60MPH
$$
HEINERT/MARTIN4 follow-up statements
104
WUUS53 KBIS 202251 CCA
SVRBIS
NDC059-202330-
/O.COR.KBIS.SV.W.0111.140820T2243Z-140820T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
543 PM CDT WED AUG 20 2014
...THIS SEVERE THUNDERSTORM WARNING IS FOR WESTERN MORTON COUNTY. IT
WAS INCORRECTLY LABELED AS EASTERN MORTON COUNTY...
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 630 PM CDT
* AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
HEBRON...OR 35 MILES SOUTH OF BEULAH...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GLEN ULLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
VERY HEAVY RAIN WAS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AND STREETS IN TOWN.
&&
LAT...LON 4698 10167 4672 10162 4672 10209 4698 10210
TIME...MOT...LOC 2242Z 261DEG 13KT 4679 10201
HAIL...1.00IN
WIND...60MPH
$$
HEINERT/MARTIN868
WWUS53 KBIS 202253
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
553 PM CDT WED AUG 20 2014
NDC059-202330-
/O.CON.KBIS.SV.W.0111.000000T0000Z-140820T2330Z/
MORTON ND-
553 PM CDT WED AUG 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MORTON COUNTY UNTIL 630 PM CDT...
AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
GLEN ULLIN...OR 34 MILES SOUTH OF BEULAH...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GLEN ULLIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS AND TORNADOES. MOVE
QUICKLY TO A SAFE SHELTER...SUCH AS IN AN INTERIOR ROOM...A BATHROOM
OR CLOSET...OR BASEMENT.
&&
LAT...LON 4698 10167 4672 10162 4672 10209 4698 10210
TIME...MOT...LOC 2253Z 261DEG 13KT 4680 10195
HAIL...1.00IN
WIND...60MPH
$$
HEINERT/MARTIN929 WWUS53 KBIS 202315 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 615 PM CDT WED AUG 20 2014 NDC059-202330- /O.CON.KBIS.SV.W.0111.000000T0000Z-140820T2330Z/ MORTON ND- 615 PM CDT WED AUG 20 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MORTON COUNTY UNTIL 630 PM CDT... AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLEN ULLIN... OR 34 MILES SOUTH OF BEULAH...MOVING EAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF WESTERN MORTON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. VERY HEAVY RAIN WAS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AND STREETS IN TOWN. && LAT...LON 4692 10166 4672 10162 4672 10203 4691 10194 TIME...MOT...LOC 2314Z 260DEG 11KT 4677 10179 HAIL...0.75IN WIND...60MPH $$ HEINERT/MARTIN
769 WWUS53 KBIS 202330 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 630 PM CDT WED AUG 20 2014 NDC059-202339- /O.EXP.KBIS.SV.W.0111.000000T0000Z-140820T2330Z/ MORTON ND- 630 PM CDT WED AUG 20 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MORTON COUNTY WILL EXPIRE AT 630 PM CDT...530 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. LAT...LON 4692 10166 4672 10162 4672 10203 4691 10194 TIME...MOT...LOC 2329Z 260DEG 11KT 4678 10172 $$ HEINERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 5:24 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 20, 5:24 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 524 PM CDT WED AUG 20 2014 .UPDATE... ISSUED AT 514 PM CDT WED AUG 20 2014 THIS UPDATE FOR THE SEVERE THUNDERSTORM WATCH 469 UNTIL 11 PM CDT. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 244 PM CDT WED AUG 20 2014 SEVERE THUNDERSTORM POTENTIAL AND HEAVY RAINFALL WILL HIGHLIGHT THE SHORT TERM FORECAST. LITTLE CHANGE FROM THE PREVIOUS UPDATE. THE BEST POTENTIAL FOR SEVERE CONVECTION REMAINS ALONG AND EAST OF THE HIGHWAY 83 CORRIDOR WHERE FILTERED SUNSHINE THROUGH MID TO HIGH LEVEL CLOUD COVER HAS ALLOWED FOR TEMPERATURES TO WARM INTO THE LOWER 80S...AMID A MOIST AIRMASS WITH DEW POINTS GENERALLY IN THE UPPER 60S. SOME WEAK ML INHIBITION REMAINS...WHICH LEADS TO UNCERTAINTY IF THE BOUNDARY LAYER CAN HEAT OUT GIVEN THE AFOREMENTIONED CLOUD COVER. EFFECTIVE DEEP LAYER SHEAR IS MARGINAL...ON THE ORDER OF THE 25-30 KTS...SUPPORTING A POSSIBLE SUPERCELL OR TWO IF INHIBITION CAN BE OVER COME. GREATER CONVECTIVE STRENGTHENING LOOKS TO BE DELAYED UNTIL 21-00 UTC WITH GREATER LOW LEVEL CONVERGENCE AHEAD OF THE COLD FRONT PROPAGATING THROUGH WESTERN NORTH DAKOTA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY RAIN WILL ALSO BE A PRIMARY THREAT AS CORFIDI VECTORS REMAIN SLOW BETWEEN 10 AND 20 KTS...WITH CONTINUED INCREASING LOW LEVEL MOISTURE TRANSPORT. FINALLY...CONTINGENT UPON SEVERE CONVECTIVE DEVELOPMENT...AN ISOLATED TORNADO CANNOT BE RULED OUT WITH 0-1 KM SHEAR OF 15-20 KTS AHEAD OF THE FRONT. STORMS WILL PROPAGATE EAST THROUGH THE EVENING...WITH THE SEVERE THREAT WANING AFTER SUNSET. A BRIEF LULL IN PRECIPITATION MAY BE IN STORE FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ON THURSDAY WITH WEAK SHORTWAVE RIDGING ALOFT BEFORE THE WET PATTERN IN THE EXTENDED. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 244 PM CDT WED AUG 20 2014 ACTIVE SOUTHWESTERLY FLOW CONTINUES THROUGH THE MAJORITY OF THE EXTENDED KEEPING PRECIPITATION CHANCES IN THE FORECAST. MAJOR CONCERN IS GOING INTO THE END OF THE WORK WEEK INTO THE WEEKEND AS MODELS CONTINUE THEIR CONSISTENCY WITH GENERALLY HIGH QPF...WHICH IF THIS COMES TO FRUITION MAY RESULT IN SOME HYDRO CONCERNS. NATIONAL GUIDANCE KEEPS THE HIGHEST QPF VALUES THROUGH THE WEEKEND MAINLY OVER WESTERN NORTH DAKOTA...BUT A SLIGHT SHIFT IN THE MODELS SOLUTIONS OVER THE NEXT COUPLE DAYS COULD BRING THE CONCERNS FURTHER EAST. WILL HAVE TO WATCH THIS CLOSELY. AS FOR TEMPERATURES...COOLER AIRMASS WILL START TO SINK IN FRIDAY WITH WELL BELOW AVERAGE TEMPERATURES EXPECTED BY THE WEEKEND...CONTINUING INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 514 PM CDT WED AUG 20 2014 MAIN THREAT FOR AVIATION WILL BE THUNDERSTORMS KBIS-KJMS THIS EVENING. AT 5 PM CDT...A COLD FRONT EXTENDED FROM SOUTHEAST SASKATCHEWAN THROUGH NORTHEAST MONTANA. THE FRONT WILL MOVE EAST TONIGHT AND WILL BE THE FOCUS FOR THUNDERSTORMS. POTENTIAL FOR IFR CONDITIONS IN THUNDERSTORMS...OTHERWISE VFR EXPECTED. && .HYDROLOGY... ISSUED AT 244 PM CDT WED AUG 20 2014 HYDROLOGIC CONCERNS ARE CENTERED UPON THE STRONG STORM SYSTEM FORECAST TO IMPACT THE NORTHERN PLAINS SATURDAY AND SUNDAY. WHILE HEAVY RAINFALL IS CERTAIN...ITS EXACT PLACEMENT WILL REMAIN A BIT UNCERTAIN OVER THE NEXT 24 TO 36 HOURS AS THE MODEL TRACKS CONTINUE TO WOBBLE A BIT. GIVEN UNCERTAINTY...WILL HOLD OFF ON A WATCH FOR NOW AND HIGHLIGHT THE POTENTIAL CONCERNS IN THE HWO AND ISSUE AN SPS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...AYD LONG TERM...JJS AVIATION...WAA HYDROLOGY...AYD
Hazardous weather outlook, Aug 20, 3:21 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 321 PM CDT WED AUG 20 2014 NDZ004-212030- BOTTINEAU- 321 PM CDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SOURIS RIVER NEAR WESTHOPE. SEE THE RIVERS AND LAKES TAB AT WWW.WEATHER.GOV/BIS FOR DETAILS. PERIODS OF THUNDERSTORMS WITH HEAVY RAIN LATE THIS AFTERNOON AND EVENING. SMALL STREAMS AND COULEES MAY FLOOD DUE TO EXCESSIVE RUNOFF. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ019-020-025-034>037-042-045>048-050-051-212030- MERCER-OLIVER-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 321 PM CDT WED AUG 20 2014 /221 PM MDT WED AUG 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE AFTERNOON AND EVENING WITH LOCALLY HEAVY RAIN. SMALL STREAMS AND COULEES MAY FLOOD DUE TO EXCESSIVE RUNOFF. THERE IS A SLIGHT RISK THAT STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ001>003-005-009>013-017-018-021>023-031>033-040-041-043-044- 212030- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- PIERCE-MCKENZIE-DUNN-MCLEAN-SHERIDAN-WELLS-GOLDEN VALLEY-BILLINGS- STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 321 PM CDT WED AUG 20 2014 /221 PM MDT WED AUG 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THE EARLY EVENING...AND DECREASE IN COVERAGE BY LATE EVENING INTO THE OVERNIGHT HOURS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. JSCHILD
In the hours before
Local storm report, Aug 20, 4:19 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
419 PM CDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HEAVY RAIN 10 SE DICKINSON REGIONA 46.70N 102.64W
08/20/2014 E2.25 INCH STARK ND PUBLIC
VERY HEAVY RAIN OVER THE PAST HOUR. NO STANDING WATER.
RAIN LETTING UP NOW.
&&
NHEINERTSpecial weather statement, Aug 20, 4:22 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 422 PM CDT WED AUG 20 2014 NDZ033-041-202145- HETTINGER-STARK- 322 PM MDT WED AUG 20 2014 ...VERY HEAVY RAIN AND PEA SIZE HAIL MOVING THROUGH STARK COUNTY... AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEFOR...OR 19 MILES SOUTHEAST OF DICKINSON...MOVING NORTHEAST AT 20 MPH. TWO INCHES OF RAIN AND PEA SIZE HAIL ARE FORECAST WITH THIS THUNDERSTORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... INTERSTATE 94 BETWEEN GLADSTONE AND RICHARDTON TAYLOR... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4696 10248 4678 10213 4654 10253 4663 10277 TIME...MOT...LOC 2120Z 219DEG 18KT 4668 10254 HEINERT/MARTIN
Special weather statement, Aug 20, 4:31 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 431 PM CDT WED AUG 20 2014 NDZ004-005-013-202200- BOTTINEAU-PIERCE-ROLETTE- 431 PM CDT WED AUG 20 2014 ...SPECIAL WEATHER STATEMENT... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OVERLY...OR 17 MILES NORTH OF RUGBY...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROLETTE... OVERLY... DEVELOPING STORMS NEAR WILLOW CITY WILL AFFECT SOUTHEASTERN BOTTINEAU COUNTY AS WELL. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4879 10005 4862 9975 4837 10008 4857 10031 TIME...MOT...LOC 2130Z 211DEG 16KT 4862 10009 VINING
Local storm report, Aug 20, 4:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
437 PM CDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL 11 S DICKINSON 46.72N 102.79W
08/20/2014 E0.75 INCH STARK ND PUBLIC
REPORT RELAYED THROUGH MEDIA.
&&
NHEINERTSpecial weather statement, Aug 20, 5:03 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT WED AUG 20 2014
NDZ033-034-041-042-044-045-202300-
ADAMS-GRANT-HETTINGER-MORTON-SIOUX-STARK-
403 PM MDT WED AUG 20 2014
...STRONG THUNDERSTORMS WERE MOVING OUT OF SOUTHWEST NORTH DAKOTA
AND INTO THE SOUTH CENTRAL PART OF THE STATE...
AT 400 PM MDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR RICHARDTON
TO NEAR HETTINGER...AND WERE MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL...VERY HEAVY RAIN...WINDS UP TO 50 MPH...AND
CONTINUOUS CLOUD TO GROUND LIGHTNING...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HEBRON...
NORTH LEMMON...
NEW LEIPZIG...
GLEN ULLIN...
ELGIN...
HEART BUTTE DAM...
BURT...
BENTLEY...
HEIL...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT.
THUNDERSTORMS COULD INTENSIFY SO MOVE INSIDE IF STORMS APPROACH
YOU.
THE HEAVY RAIN COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS...AS WELL AS STREETS IN TOWN.
LAT...LON 4593 10282 4595 10291 4628 10279 4693 10246
4696 10162 4594 10169
TIME...MOT...LOC 2200Z 248DEG 22KT 4681 10221 4591 10236
HEINERT/MARTINSpecial weather statement, Aug 20, 5:13 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
513 PM CDT WED AUG 20 2014
NDZ004-005-012-013-202315-
BOTTINEAU-MCHENRY-PIERCE-ROLETTE-
513 PM CDT WED AUG 20 2014
...SPECIAL WEATHER STATEMENT...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHERN PIERCE
COUNTY...SOUTHERN ROLETTE...AND SOUTHEASTERN BOTTINEAU
COUNTIES...NEAR BARTON AND IN THE RUGBY AREA. THE STORMS WERE MOVING
NORTH AT 15 MPH.
PENNY SIZE HAIL...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BOTTINEAU...
WILLOW CITY...
ROLETTE...
DUNSEITH...
BELCOURT...
NANSON...
GARDENA...
OVERLY...
OMEMEE...
THORNE...
SHELL VALLEY...
VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.
LAT...LON 4889 10053 4886 9971 4837 9973 4837 9985
4826 9985 4832 10054
TIME...MOT...LOC 2211Z 186DEG 12KT 4854 10002
VININGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:28 AM CDT | Areal Flood Advisory | BIS | Burke, Divide | 6 hr |
| Aug 20, 3:18 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 23 min |
| Aug 20, 3:28 PM CDT | Special Weather Statement | BIS | Stark | 47 min |
| Aug 20, 3:45 PM CDT | Special Weather Statement | BIS | Rolette | 45 min |
| Aug 20, 3:50 PM CDT | Special Weather Statement | BIS | Mountrail | 40 min |
| Aug 20, 3:52 PM CDT | Special Weather Statement | BIS | Slope | 38 min |
| Aug 20, 3:57 PM CDT | Special Weather Statement | BIS | Adams | 33 min |
| Aug 20, 4:11 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 64 min |
| Aug 20, 4:22 PM CDT | Special Weather Statement | BIS | Stark | 23 min |
| Aug 20, 4:31 PM CDT | Special Weather Statement | BIS | Rolette | 29 min |
| Aug 20, 4:31 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 33 min |
| Aug 20, 5:03 PM CDT | Special Weather Statement | BIS | Adams, Hettinger | 57 min |
| Aug 20, 5:06 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 54 min |
| Aug 20, 5:13 PM CDT | Special Weather Statement | BIS | Rolette | 62 min |
| Aug 20, 5:37 PM CDT | Areal Flood Advisory | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 6 hr |
| Aug 20, 6:30 PM CDT | Special Weather Statement | BIS | Ward | 45 min |
| Aug 20, 6:42 PM CDT | Special Weather Statement | BIS | Burleigh | 33 min |
| Aug 20, 6:43 PM CDT | Special Weather Statement | BIS | Grant, Morton | 62 min |
| Aug 20, 6:50 PM CDT | Special Weather Statement | BIS | McHenry | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.